Alert archive / Texas / Flash Flood Warnings in 2025

Flash Flood Warning 76, NWS Austin/San Antonio, TX

July 9, 2025Gillespie County, Llano County, Texas

NWS Austin/San Antonio, TX issued this flash flood warning at Jul 9, 2025, 6:21 PM CDT for Gillespie County, Llano County, Texas. It was in force for 4 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2025, 6:21 PM CDT (23:21 UTC)
Expired
Jul 9, 2025, 10:00 PM CDT
In force
4 hr
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

Counties Gillespie County, TX, Llano County, TX

The radar

The Austin/San Antonio radar (KEWX), 122 km from the middle of the area, began a volume at 23:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 8:06 PM CDTFLASH FLOODEnchanted Rock State Na, TXWater reported over RM 965 near Enchanted Rock State Park.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 105 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDRT), launched 12:00Z, 11.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2025-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 939 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2025-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
939 J/kg
Mixed-layer CIN
-76 J/kg
Mixed-layer LCL
790 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
-3 m²/s²
0-3 km storm-relative helicity
-4 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

130 
WGUS54 KEWX 092321
FFWEWX
TXC171-299-100300-
/O.NEW.KEWX.FF.W.0076.250709T2321Z-250710T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Austin/San Antonio TX
621 PM CDT Wed Jul 9 2025

The National Weather Service in Austin/San Antonio has issued a

* Flash Flood Warning for...
  Northeastern Gillespie County in south central Texas...
  Southern Llano County in south central Texas...

* Until 1000 PM CDT.

* At 621 PM CDT, Doppler radar indicated thunderstorms producing 
  heavy rain across the warned area. Between 1 and 3 inches of rain 
  have fallen. The expected rainfall rate is 1 to 3 inches in 1 
  hour. Additional rainfall amounts up to 2 inches are possible in 
  the warned area. Flash flooding is ongoing or expected to begin 
  shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  Kingsland, Gainesville, Enchanted Rock State Natural Area, Prairie 
  Mountain, Crabapple, Oxford, Eckert, Cherry Spring and Doss.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Move to higher ground now. Act quickly to protect your life.

Be especially cautious at night when it is harder to recognize the 
dangers of flooding.

Flooding is occurring or is imminent. It is important to know where 
you are relative to streams, rivers, or creeks which can become 
killers in heavy rains. Campers and hikers should avoid streams or 
creeks.

&&

LAT...LON 3051 9896 3060 9896 3076 9845 3061 9846
      3050 9862 3036 9881 3034 9914 3050 9914
      3050 9909 3050 9900 3050 9897 3050 9896

FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
EXPECTED RAINFALL RATE...1-3 INCHES IN 1 HOUR

$$

MO

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 12:39 PM CDT, 5 hours 42 minutes earlier. Its key messages:

  • Scattered showers and storms this afternoon and evening for all but the Rio Grande Plains. Locally heavy rainfall possible.
  • Light concentrations of Saharan dust will bring hazy conditions to the region on Thursday.
  • Rain and storms possible this weekend as a weak disturbance meanders over northern Mexico.
Area forecast discussion, Jul 9, 12:39 PM CDT, 5 hours 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1239 PM CDT Wed Jul 9 2025

...New SHORT TERM, LONG TERM, AVIATION...

.KEY MESSAGES...

- Scattered showers and storms this afternoon and evening for all
  but the Rio Grande Plains. Locally heavy rainfall possible.

- Light concentrations of Saharan dust will bring hazy conditions to
  the region on Thursday.

- Rain and storms possible this weekend as a weak disturbance
  meanders over northern Mexico.

&&

.SHORT TERM...
(Tonight through Thursday night)
Issued at 1235 PM CDT Wed Jul 9 2025

A 598dm Subtropical Ridge centered over southern Arizona will remain
in place through the foreseeable future. Between this and weak
ridging over the eastern Gulf, our region looks to be within a bit
of a Col or area of weaker steering flow and a region of slightly
elevated pressure between these two highs. Regional radar imagery
has already lit up early this afternoon over South Central Texas
with widely scattered showers and occasional thunderstorms embedded
within. While rainfall from these showers and storms is not expected
to be as heavy as recent storms, soils are already saturated from
recent rains, particularly to the west of I-35. Any additional
rainfal in these areas would exacerbate ongoing recovery efforts, so
hopefully the heaviest rains remain further east. WPC does have a
day 1 Marginal risk over most of the region given recent rains and
additional storm chances for the day today. Any shower or storm
activity should quickly weaken with loss of daytime heating this
evening. The good news is that this Col should weaken as ridging
strengthens somewhat Thursday and some Saharan dust works into our
area. The first dry forecast in well over a week is forecast for
Thursday with highs warming into the 90s, closer to seasonal normals
for early to mid-July.

&&

.LONG TERM...
(Friday through Wednesday)
Issued at 1235 PM CDT Wed Jul 9 2025

Friday looks like another dry day, something we are very thankful
for given our recent significant rains. The weekend will turn a bit
more interesting as a weak disturbance/inverted trough stalls out
over the northwestern Gulf and northeastern Mexico. This disturbance
will increase mid-level moisture over south Texas again, with
scattered showers and thunderstorms expected both Saturday and
Sunday. Locally heavy rainfall is again possible, with PWATs between
1.50-2.00" over the region. The most favored location for locally
heavy rainfall appears to be the Coastal Plains both days, but some
heavier rainfall could work further inland to the I-35 Corridor and
Hill Country.

Beyond the weekend, Subtropical Ridging looks to build into east
Texas by the beginning of next week, which should result in drier
and hotter conditions for the middle of July. Heat indices may be
more elevated than a typical mid-July setup given adequate soil
moisture from recent rainfall.

&&

.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Wed Jul 9 2025

Coverage of showers and thunderstorms is increasing northeast of San
Antonio. AUS may get a thunderstorm sometime over the next couple of
hours. Storms are not likely to reduce the flying condition. All
terminals will be VFR through the coming period. There will be a
chance for showers or thunderstorms later this afternoon in the San
Antonio area. The changes is the TAFs are mainly just wind shifts
between south and southeast.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75  95  75  94 /  10   0   0  10
Austin Bergstrom Intl Airport  74  94  75  94 /  10  10   0  10
New Braunfels Muni Airport     72  94  74  94 /  10  10   0  10
Burnet Muni Airport            72  92  72  91 /  10   0   0   0
Del Rio Intl Airport           75  97  76  96 /   0   0   0   0
Georgetown Muni Airport        74  94  74  93 /  10   0   0   0
Hondo Muni Airport             72  93  73  92 /  10   0   0   0
San Marcos Muni Airport        72  94  73  94 /  20  10   0  10
La Grange - Fayette Regional   74  94  75  93 /  10  10   0  10
San Antonio Intl Airport       74  94  75  93 /  10  10   0  10
Stinson Muni Airport           74  95  75  95 /  10  10   0  10

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term...MMM
Long-Term...MMM
Aviation...05

In the hours before

Special weather statement, Jul 9, 5:41 PM CDT, 40 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
541 PM CDT Wed Jul 9 2025

TXZ171-188-092330-
Gillespie TX-Llano TX-
541 PM CDT Wed Jul 9 2025

...A strong thunderstorm will impact portions of north central
Gillespie and southwestern Llano Counties through 630 PM CDT...

At 540 PM CDT, Doppler radar was tracking a strong thunderstorm over
Prairie Mountain, or 17 miles north of Fredericksburg. This storm was
nearly stationary.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cherry Spring, Prairie Mountain, Crabapple, and Enchanted Rock State
Natural Area.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3059 9876 3033 9881 3041 9912 3050 9907
      3050 9896 3065 9896
TIME...MOT...LOC 2240Z 020DEG 3KT 3053 9890

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO
Special weather statement, Jul 9, 5:57 PM CDT, 24 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
557 PM CDT Wed Jul 9 2025

TXZ171-172-190-092345-
Blanco TX-Llano TX-Burnet TX-
557 PM CDT Wed Jul 9 2025

...A strong thunderstorm will impact portions of northwestern Blanco,
southeastern Llano and southwestern Burnet Counties through 645 PM
CDT...

At 557 PM CDT, Doppler radar was tracking a strong thunderstorm over
Gainesville, or near Kingsland, moving south at 20 mph.

HAZARD...Wind gusts up to 50 mph and penny size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Kingsland, Llano, Round Mountain, Gainesville, Granite Shoals,
Horseshoe Bay, Highland Haven, Cottonwood Shores, and Sunrise Beach
Village.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3073 9867 3079 9849 3050 9830 3041 9854
TIME...MOT...LOC 2257Z 338DEG 15KT 3065 9854

MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH

MO

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 12:11 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jul 9, 1:35 PM CDTAreal Flood AdvisoryEWXTravis3 hr
Jul 9, 4:31 PM CDTAreal Flood AdvisoryEWXCaldwell, DeWitt, Fayette, Gonzales, Guadalupe, Karnes and 2 more3 hr
Jul 9, 4:52 PM CDTAreal Flood AdvisoryEWXGillespie, Kerr74 min
Jul 9, 5:23 PM CDTAreal Flood AdvisoryEWXLlano4 hr
Jul 9, 5:41 PM CDTSpecial Weather StatementEWXGillespie49 min
Jul 9, 5:46 PM CDTAreal Flood AdvisoryEWXGillespie3 hr
Jul 9, 5:57 PM CDTSpecial Weather StatementEWXLlano48 min

Nearby

Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.